Lip cancer

Hi all, I have had the growth removed from my lip, I'm not looking very pretty at the moment but at least it's a start. I would like to know if taking plaquenil is a contributor in getting these type of things. As a suppressed immune system can cause all sorts of problems. Also I have lupus rash quite severe at the moment. Has anyone else had these problems. I have to wait for lab results to see what happens next. I'm feeling very scared,

9 Replies

oldestnewest
  • Well done You it's not a very nice ordeal to have to go through.I have had a Basel cell cancer removed between my right eye and nose it was scary because it was cancer.Once removed no further treatment was needed.In my case I hadn't started plaqueinel at that stage.Hope all goes well for you.Do you use factor 50 on exposed skin I find it really keeps the rash to a minimum.Best of luck Circles x

  • Hi circles, thank you so much for that, I have to wait on lab results to find out what happens next but the surgeon thinks he will have to do a second op, I'm keeping my fingers that it is going to be ok. I do always have factor 50 on my face. Well I just look a mess at the moment but it just seems with lupus it's one battle after another xxxxxx

  • I do hope all is ok when your results come back.Dont worry too much about looking a mess I had a lot of stitches a black eye and a big dressing for a while and looked a sight lol.You are brave after making a start on this.I find certain lights make the rash worse but the factor helps.Spoil yourself over Christmas as you deserve it💐

  • Ah thanks Circles, happy Christmas 🎄

  • Hi Harold123,

    People who have SLE have a slightly increased risk of getting certain cancers compared to people who don't have SLE. This is not surprising because lupus is an abnormality of the immune system and a properly working immune system is important for constantly policing the body and getting rid of cancerous cells as they form.

    Some lupus treatments can potentially increase the risk for developing cancer. Studies have shown that cyclophosphamide in particular may be associated with an increased risk of developing cancer. Other immunosuppressant medications used in lupus have not been proven to cause cancer. I can find no information suggesting that hydroxychloroquine has been linked to an increased risk of developing cancer.

  • Hi Paul,

    Thank you for your reply, I worry about taking plaquenil all the time. I seem to get a lot of rashes and I suppose it's all part of lupus so hopefully I will get good news. Lupus really is a scary condition to have

  • Hi Harold123,

    Do the rashes you develop seem to be caused by the plaquenil or are they caused by your lupus? If you are concerned about the side effects then it is worth discussing this with your doctor.

  • The rashes I get have been there for many years before I knew I had lupus, so the plaquenil has nothing to do wit them. I'm not very good at going to doctors but I'm beginning to think that maybe I need them. Thank you for all your help

  • If you need any tips for doctor's appointments, we have an article here with lots of helpful advice - lupusuk.org.uk/getting-the-...

You may also like...